Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 1, 2021, 8:00 PM CDT for Val Verde County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2021, 8:00 PM CDT (01:00 UTC)
- Expired
- Oct 1, 2021, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 50
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 131 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
954
WWUS84 KEWX 020100
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
800 PM CDT Fri Oct 1 2021
TXZ183-020145-
Val Verde TX-
800 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northeastern Val
Verde County through 845 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm near
Juno, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10130 3029 10072 3005 10084 3017 10133
TIME...MOT...LOC 0100Z 276DEG 25KT 3020 10114
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
MORRISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 1, 6:38 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 1, 6:38 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 638 PM CDT Fri Oct 1 2021 .AVIATION... VFR conditions persist into this evening with light east-southeast winds. Spotty isolated shower or thunderstorm is possible through tonight but confidence is too low to include at the TAF except for DRT where a VCSH/VCTS will be included tonight with the slightly better chance along the Rio Grande. Expect IFR to MVFR ceilings to develop overnight and to linger through Saturday morning at each site. Ceilings then improve to VFR levels into/during Saturday afternoon. Daytime heating Saturday afternoon could help to spark scattered convection ahead of a frontal boundary. Included VCSH across all TAF sites for this possibility from Saturday afternoon into Saturday evening. Winds trend light and variable overnight before resuming more east-southeasterly direction during Saturday. && .PREV DISCUSSION... /ISSUED 232 PM CDT Fri Oct 1 2021/ SHORT TERM (Tonight through Saturday Night)... Observations as well as radar and satellite imagery depicted a surface boundary draped across our northern areas today but it's already begun to weaken and is anticipated to slink back a little to the northwest through tonight. In the wake of last night's storms, a much more stable airmass is in place and subsidence kept skies mostly clear in some areas through the morning with cloud cover filling back in a little more in the afternoon. The increased sunshine allowed temperatures to warm into the low to mid 80s in many locations as of 18Z, although our northern and eastern counties are still either behind the front or cloudier and thus cooler, in the 70s. A few isolated showers have developed and diminished, and the radar is clear across the vast majority of the area. CAMs backed off significantly on precipitation potential today into tonight, and as such forecast POPs have been lowered to slight chance for the majority of the region. Will hold onto some ~30% POPS in the Coastal Plains this afternoon and along the Rio Grande overnight where there's some slightly better agreement in the high-resolution guidance. If storms are able to cross the river into our region tonight, some quick 1-2" rainfall amounts cannot be ruled out, but flooding concerns appear to be on a downward trend. As the closed upper low currently over New Mexico moves off to the northeast to KS by this time tomorrow, it'll push the aforementioned boundary back towards our region as a cold front. The front itself is unlikely to make it all the way through our region but showers and storms that develop along and ahead of it will increase in coverage during the day Saturday. Exactly where this will occur is difficult to pinpoint, but we'll begin a low downward trend vs the last forecast package and broad-brush some 30-50% POPs across the majority of the CWA for the afternoon. High resolution guidance is more pessimistic with overall coverage and intensity of precipitation in comparison to the GEFS, but we will continue to monitor as high pwats in the warm sector and slow storm motions could lead to additional locally heavy rains. If they were to occur over already saturated ground, there could be some issues, but again we think the worst is behind us at this point. WPC will maintain a Marginal risk of excessive rain for tomorrow. Any activity should gradually diminish through the evening tomorrow from N to S as drier air begins to push in. As a result, lows will drop back to the low 60s in the Hill Country for Sunday morning. LONG TERM (Sunday through Friday)... The weak cold front mentioned above will finally push through most of the area on Sunday as the associated upper trough axis over the Central Plains pushes east of the MS River. While some lower dewpoints to start to settle over the northern sections of the CWA it wont be a fast dry-out given the weak high pressure. NBM is still holding onto some pop across the far southern half of the CWA on Sunday...will scale that back just a bit but cant rule out some lingering activity over the southern CWA through midday on Sunday, especially in the afternoon with some heating. The far southern and southwestern areas will be carrying the slight/chance pop. Some clouds will remain, with the thickest cloudcover likely along the Rio Grande Plains and southern zones. A short wave digging south from the Northern Plains on late Sun/early Monday will deepen the upper trough over the eastern U.S., eventually helping it to cutoff over the SE U.S. and northern Gulf coast. This will place Texas in a favorable west/dry side of the upper low and reinforce the weak high pressure, drier air, and light northerly surface winds through the middle part of next week. During the Mon-Wed time frame, highs will mainly be in the mid-upper 80s with lows in the 60s/50s...pretty close to where we should be this time of year. Dewpoints will start to increase on Thursday as well as air temperatures as both the GFS/ECMWF show a deepening trough over the western conus. Texas will likely see some upper ridging between the west and Gulf coast troughs. This will switch the winds around the south in the Thu-Friday time frame...but not enough moisture return to input any pops just yet. South winds and upper ridging will increase temps a few degrees by the end of the week...into the above normal range. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 86 69 88 66 / 20 40 20 10 - Austin Bergstrom Intl Airport 69 86 67 88 65 / 20 40 20 10 - New Braunfels Muni Airport 70 85 69 88 65 / 20 40 20 20 - Burnet Muni Airport 68 84 66 86 63 / 20 40 10 10 0 Del Rio Intl Airport 72 87 70 89 68 / 30 30 20 30 - Georgetown Muni Airport 69 85 67 87 64 / 20 50 20 10 - Hondo Muni Airport 70 86 69 87 65 / 20 40 20 20 - San Marcos Muni Airport 69 87 68 88 64 / 20 40 20 10 - La Grange - Fayette Regional 71 86 70 89 67 / 30 40 20 20 - San Antonio Intl Airport 71 85 70 86 68 / 20 40 20 20 - Stinson Muni Airport 73 87 72 88 69 / 20 40 20 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Brady Long-Term...Morris
Hazardous weather outlook, Oct 1, 6:58 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 658 PM CDT Fri Oct 1 2021 TXZ171>173-183>194-202>209-217>225-228-030000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 658 PM CDT Fri Oct 1 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. There will be low chances for locally heavy rainfall over the Rio Grande Plains tonight. The strongest storms could produce enough rain to cause flooding. Gusty winds and hail are also possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered showers and thunderstorms are possible on Saturday in advance of a front and with daytime heating. Any activity that is able to develop may lead to the potential for low end chances of locally heavy rainfall and/or minor flooding concerns. .SPOTTER INFORMATION STATEMENT... Formal activation of storm spotters is not expected, but timely reports of severe winds, hail, and flooding are appreciated.
In the hours before
Special weather statement, Oct 1, 6:37 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
637 PM CDT Fri Oct 1 2021
TXZ183-020015-
Val Verde TX-
637 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 715 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Terrell County Gas Plant, or 27 miles south of
Sheffield, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10176 3029 10140 3015 10147 3019 10176
TIME...MOT...LOC 2337Z 279DEG 22KT 3031 10171
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MORRISSpecial weather statement, Oct 1, 7:16 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
716 PM CDT Fri Oct 1 2021
TXZ183-020100-
Val Verde TX-
716 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of north central Val
Verde County through 800 PM CDT...
At 715 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Pandale, or 17 miles northwest of Juno, moving
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Juno and Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3029 10155 3029 10086 3005 10107 3018 10157
TIME...MOT...LOC 0015Z 277DEG 32KT 3025 10139
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MORRISSpecial weather statement, Oct 1, 8:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
800 PM CDT Fri Oct 1 2021
TXZ183-020145-
Val Verde TX-
800 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northeastern Val
Verde County through 845 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm near
Juno, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10130 3029 10072 3005 10084 3017 10133
TIME...MOT...LOC 0100Z 276DEG 25KT 3020 10114
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MORRISThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:16 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.